Alert archive / Florida / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 151, NWS Tallahassee, FL

June 20, 2025Dixie County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 20, 2025, 5:34 PM EDT for Dixie County, Florida. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 20, 2025, 5:34 PM EDT (21:34 UTC)
Expired
Jun 20, 2025, 6:02 PM EDT
In force
28 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Dixie County, FL

The radar

The Tallahassee radar (KTLH), 143 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 9.6 hours before the alert went out and 289 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2025-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1001 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2025-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1001 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
873 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 2:46 PM EDT, 2 hours 48 minutes earlier.

Area forecast discussion, Jun 20, 2:46 PM EDT, 2 hours 48 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
246 PM EDT Fri Jun 20 2025

...New NEAR TERM, SHORT TERM, LONG TERM, MARINE, FIRE WEATHER, HYDROLOGY...

.NEAR TERM...
(Through Saturday)
Issued at 232 PM EDT Fri Jun 20 2025

Drier conditions are in place this afternoon largely due to drier
north and northeasterly mid-upper level flow. This has allowed
precipitable waters to drop to around 1.0 across our northeast
counties near Tifton to around 1.5 along the immediate coastline.
This dry airmass and subsidence has largely suppressed any
convection from forming. With this dry airmass not forecast to
really go anywhere through the next 18 hours, shower and
thunderstorms will have a difficult time developing this afternoon
and evening. The best chances will likely be across southeast
Alabama, and our Florida counties where at least limited PWATS and
seabreeze convergence supports some isolated shower and storm
activity. Any storms that form should die off somewhat quick
tonight given the drier conditions. As is typical in drier
airmasses, if we can get thunderstorm development, any of the
stronger storms would need to be watched for stronger wind gusts
given higher DCAPEs in place.

For tomorrow, low-level moisture return from the east and a
slightly better moisture profile should allow a little more
activity, but with the drier air mass still in place activity will
again be mostly confined to out Florida and southeast Alabama
counties. Like this afternoon, stronger storms could produce a
brief strong wind gust given higher DCAPEs that are likely on
Saturday.

&&

.SHORT AND LONG TERM...
(Saturday night through Sunday night)
Issued at 232 PM EDT Fri Jun 20 2025

A strong upper level high will move in overhead the forecast
district this weekend. Easterly flow to the region, coming from the
Atlantic can moisten the airmass to allow for PWATs to be just
enough for possible isolated afternoon convection due to sea breeze
interaction on Sunday. Peak heat index values may approach the local
heat advisory criteria of 108F across portions of the Florida
panhandle this weekend.

Next week the upper level high will remain stagnant and similar
weather patterns are expected to persist each day throughout the
week. Dry air will bring minimal cloud coverage with temperatures
forecasted to be above average for June, around mid to upper 90s,
and lows around the mid 70s. Heat advisories are possible. Afternoon
storms have the potential to flare up in interaction with sea breeze
each afternoon but will have minimal coverage due to dry air and
ridging over the region.

&&

.AVIATION...
(18Z TAFS)
Issued at 1239 PM EDT Fri Jun 20 2025

VFR conditions will prevail through the TAF period. The only
exception could be brief TSRA after 20z at ECP/TLH/VLD but
confidence in the development of activity still remains quite low
and it's possible very minimal activity develops today. Light
north and northeasterly winds expected through the TAF period
except at ECP where a weak seabreeze will likely develop today.

&&

.MARINE...
Issued at 232 PM EDT Fri Jun 20 2025

The Bermuda High over the western Atlantic extending into the
Gulf will result in a light south to southwest flow today. Heading
into the weekend, the high shifts a little farther north,
bringing in more of a light east to southeast flow. Daily chances
of showers and thunderstorms continue, especially during the
overnight and morning hours each day.

&&

.FIRE WEATHER...
Issued at 232 PM EDT Fri Jun 20 2025

Dispersions will be on the lower side Saturday afternoon with dry
north and northeasterly flow still prevailing. This should allow
RHs to drop into the upper 30% and lower 40% range, especially
across our Georgia counties. Storm coverage will be lower this
weekend and mostly confined to our Florida and southeast Alabama
counties. Despite the drier conditions, fire weather concerns
should remain low given recent wet conditions. Easterly flow will
generally prevail.

&&

.HYDROLOGY...
Issued at 232 PM EDT Fri Jun 20 2025

Some localized heavy downpours are possible in storms each
afternoon, which can result in quick ponding or localized flash
flooding in poor drainage or low-lying areas. However, widespread
flood concerns are not anticipated. Drier conditions are likely
the next few days.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   74  94  74  93 /  20  30  10  40
Panama City   76  93  77  92 /  20  40  10  40
Dothan        74  93  74  93 /  10  30  10  40
Albany        73  94  74  94 /  10  10  10  20
Valdosta      72  95  74  95 /  20  30  10  30
Cross City    72  94  72  95 /  40  50  30  30
Apalachicola  77  90  78  89 /  20  30  20  40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 2 AM EDT /1 AM CDT/ Saturday for
     FLZ112-114.

GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Dobbs
SHORT TERM...Merrifield
LONG TERM....Merrifield
AVIATION...Dobbs
MARINE...Merrifield
FIRE WEATHER...Dobbs
HYDROLOGY...Merrifield

In the hours before

Special weather statement, Jun 20, 5:14 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
514 PM EDT Fri Jun 20 2025

FLZ034-134-202200-
Coastal Dixie FL-Inland Dixie FL-
514 PM EDT Fri Jun 20 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN DIXIE COUNTY
THROUGH 600 PM EDT...

At 514 PM EDT, Doppler radar was tracking a strong thunderstorm near
Fowlers Bluff, or 15 miles southwest of Chiefland, moving southeast
at 10 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Horseshoe Point, Suwannee, Horseshoe Beach, Shired Island, Old Town,
Yellow Jacket, and Fanning Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2934 8324 2946 8333 2956 8317 2962 8297
      2959 8296 2959 8294 2956 8295 2954 8298
      2952 8297 2952 8298 2947 8298 2943 8302
      2940 8302 2937 8307 2936 8307 2935 8306
      2935 8307 2932 8312 2932 8314 2929 8317
TIME...MOT...LOC 2114Z 326DEG 10KT 2937 8309

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

99-OLIVER

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 8:43 PM EDTSpecial Weather StatementTAETaylor32 min
Jun 19, 8:44 PM EDTSpecial Marine WarningTAE44 min
Jun 19, 9:26 PM EDTSpecial Marine WarningTAE64 min
Jun 20, 5:14 PM EDTSpecial Weather StatementTAEDixie46 min
Jun 20, 5:39 PM EDTSpecial Marine WarningTAE36 min
Jun 20, 5:44 PM EDTAreal Flood AdvisoryTAEDixie2 hr

Nearby

Severe Thunderstorm Warnings in Florida, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.